4 doctors weighed in:
I stopped taking 1200 red yeast rice after reading about post exercise pain. My muscle pain disappeared! also take niacin otc. Take less ryr?Stop nia.
4 doctors weighed in

Dr. Douglas Fronzaglia
Internal Medicine - Geriatrics
2 doctors agree
In brief: Possibly
Red yeast rice can cause the same side effects as statin-type cholesterol meds.
Niacin has other side effects and should be taking only at the direction of your doctor.

In brief: Possibly
Red yeast rice can cause the same side effects as statin-type cholesterol meds.
Niacin has other side effects and should be taking only at the direction of your doctor.
Dr. Douglas Fronzaglia
Dr. Douglas Fronzaglia
Thank
Dr. Michael Fenster
Internal Medicine - Cardiology
In brief: Depends
The original ryr contained powerful cholesterol lowing components which may have interacted with statins and other cholesterol lowering drugs in a fashion that could result in muscle injury.
However, ryr compounds containing more than trace cholesterol lowering agents are no longer legal, per the fda. The were concerned about otc interactions, considering the cholesterol lowering effects a drug.

In brief: Depends
The original ryr contained powerful cholesterol lowing components which may have interacted with statins and other cholesterol lowering drugs in a fashion that could result in muscle injury.
However, ryr compounds containing more than trace cholesterol lowering agents are no longer legal, per the fda. The were concerned about otc interactions, considering the cholesterol lowering effects a drug.
Dr. Michael Fenster
Dr. Michael Fenster
Thank
Get help from a real doctor now
Dr. Warren Strudwick
Board Certified, Sports Medicine
26 years in practice
490K people helped
Continue
108,000 doctors available
Read more answers from doctors